MAUDE Adverse Event Report: WRIGHTS LANE SYNTHES USA PRODUCTS LLC 5.0MM TI LOCKING SCREW 46MM- FOR IM NAILS; SCREW, FIXATION, BONE

WRIGHTS LANE SYNTHES USA PRODUCTS LLC 5.0MM TI LOCKING SCREW 46MM- FOR IM NAILS; SCREW, FIXATION, BONE
Model Number 458.946
Medical Device Problem Code Device Slipped (1584)
Health Effect - Clinical Code No Code Available (3191)
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Complainant part is not expected to be returned for manufacturer review/investigation.(b)(4).Without a lot number the device history records review could not be completed.Product was not returned.Based on the information available, it has been determined that no corrective and/or preventative action is proposed.This complaint will be accounted for and monitored via post market surveillance activities.If additional information is made available, the investigation will be updated as applicable.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
It was reported that on an (b)(6) 2018, the patient underwent a hardware removal due to the proximal femoral nailing system (tfna) nail broke at the proximal helical blade junction.It was removed and was replaced with a competitors hardware.The original date of implant was (b)(6) 2017.It was unknown if there was surgical delay.Procedure outcome and patient status is unknown.X-ray review was conducted: x-rays taken at 2 months shows loosening/migration of distal interlocking screw.Concomitant device: tfna helical blade 110mm sterile (part # 04.038.310s, lot # unknown quantity 1).This report is for one (1) 5.0mm ti locking screw.This is report 2 of 2 for complaint (b)(4).
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.Visual inspection: the x-ray of the 5.0 mm ti locking screw 46 mm ¿ for im nails (part # 458.946, lot unknown) was received at us cq.Expert opinion provided by one of the medical officers states that "2 month x-ray of case 1 with loosening of distal interlocking screw.¿ there was no allegation against the distal locking screw made by the customer.However, the clinician team has identified the loosening of the screw therefore this complaint is confirmed.Functional test and dimensional inspection: a functional test and dimensional analysis were not performed since the part was not returned.Document/specification review: the relevant drawing(s) was reviewed; a dhr review could not be performed as the lot number is unknown.Conclusion: the complaint condition is confirmed as the x-ray of the distal locking screw shows loosening.There is no indication that a design or manufacturing issue contributed to the complaint.While no definitive root cause could be determined it is possible that the device encountered unintended forces.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post market safety surveillance activities.No new malfunctions were observed during the course of this investigation.Based on the investigation findings, it has been determined that no corrective and/or preventative action is proposed.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.

Brand Name
5.0MM TI LOCKING SCREW 46MM- FOR IM NAILS
Common Device Name
SCREW, FIXATION, BONE
Manufacturer (Section D)
WRIGHTS LANE SYNTHES USA PRODUCTS LLC
1302 wrights lane east
west chester PA 19380
MDR Report Key8386641
Report Number2939274-2019-56773
Device Sequence Number16240679
Product Code HWC
UDI-Device Identifier10886982230911
UDI-Public(01)10886982230911
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
K000089
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2017
Device Explanted Year2018
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 01/04/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number458.946
Device Catalogue Number458.946
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 01/09/2019
Supplement Date Received by Manufacturer03/05/2019
Initial Report FDA Received Date03/04/2019
Supplement Report FDA Received Date03/05/2019
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;